Alert archive / Nebraska / River Flood Advisories in 2021

River Flood Advisory 1, NWS Hastings, NE

March 15, 2021Clay County, Nuckolls County, Nebraska

NWS Hastings, NE issued this river flood advisory at Mar 15, 2021, 2:58 AM CDT for Clay County, Nuckolls County, Nebraska. It was in force for 2 min.

The area

The outline as issued.

The facts

Issued
Mar 15, 2021, 2:58 AM CDT (07:58 UTC)
Expired
Mar 15, 2021, 3:00 AM CDT
In force
2 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Clay County, NE, Nuckolls County, NE

The radar

The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Blue River near Deweese (DWEN1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06883000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

949 
WGUS83 KGID 150758 RRA
FLSGID

Flood Advisory
National Weather Service Hastings NE
258 AM CDT Mon Mar 15 2021

...The National Weather Service in Hastings has issued a Flood 
Advisory for the following rivers in Nebraska...

  Little Blue River Near Deweese affecting Nuckolls and Clay 
  Counties.

For the LITTLE BLUE RIVER...including Deweese...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued early this morning at 400 AM CDT.

&&


NEC035-129-150900-
/O.NEW.KGID.FL.Y.0001.210315T0758Z-210315T0800Z/
/DWEN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
258 AM CDT Mon Mar 15 2021

The National Weather Service in Hastings has issued a

* Flood Advisory for
  the Little Blue River Near Deweese.
* For early this morning.
* At 2:15 AM CDT Monday the stage was 9.0 feet.
* Action stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will fall to 8.7 feet and then begin rising 
  this morning. It will then rise again to 9.6 feet this evening. It 
  will fall to 4.0 feet and then begin rising Thursday evening. It 
  will then rise again to 4.1 feet early Friday morning. It will 
  fall again and remain below flood stage.
* Impact...At 10.0 feet, Water overflows rural agricultural land and 
  reaches the base of several buildings located 1.5 miles east of 
  Deweese.


&&

LAT...LON 4040 9821 4025 9791 4022 9793 4033 9809
      4038 9823

$$

Rossi
1 follow-up statement
137 
WGUS83 KGID 150805 CCA
FLSGID

Flood Advisory...CORRECTED
National Weather Service Hastings NE
305 AM CDT Mon Mar 15 2021

...The National Weather Service in Hastings has issued a Flood 
Advisory for the following rivers in Nebraska...

  Little Blue River Near Deweese affecting Nuckolls and Clay 
  Counties.

For the LITTLE BLUE RIVER...including Deweese...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


NEC035-129-150915-
/O.COR.KGID.FL.Y.0001.210315T0758Z-210315T0800Z/
/DWEN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
305 AM CDT Mon Mar 15 2021

The National Weather Service in Hastings has issued a

* Flood Advisory for
  the Little Blue River Near Deweese.
* For early this morning.
* At 2:15 AM CDT Monday the stage was 9.0 feet.
* Action stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will rise again to around 9.6 feet this 
  evening, but remain below flood stage.
* Impact...At 10.0 feet, Water overflows rural agricultural land and 
  reaches the base of several buildings located 1.5 miles east of 
  Deweese.


&&

LAT...LON 4040 9821 4025 9791 4022 9793 4033 9809
      4038 9823

$$

Rossi

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood advisory went out at Mar 15, 12:11 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 15, 12:11 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1211 AM CDT Mon Mar 15 2021

...Aviation Update...

.DISCUSSION...(This evening through Sunday)
Issued at 424 PM CDT Sun Mar 14 2021

Biggest concerns include severe weather potential through mid
evening in our southern CWA as well as any ongoing minor flooding
issues from the consistent rain that we have had over weekend. Later
on into the night, attention turns to fog potential, especially
north.

Enhanced 50+ KT 925-850 mb are that were mixing down along with a
very tight surface pressure gradient this morning giving 50+ mph
wind gusts These enhanced elevated winds will continue to rotate
north of the cold core low to the west and we will experience a
noticeable decrease in wind speeds as the afternoon wears on. The
overall precipitation shield will shift north as well, with folks in
the far north being the last to see it go this evening. Perhaps a
dusting of snow in our far north.

Another focus for today will be areas of north central Kansas along
the surface occlusion to the east of the surface low located in
northwest Kansas. Hi-res models indicate the potential of some
surface based CAPE this afternoon (conditional with breaks of clouds
and sun allowing the surface to warm) with plenty of shear/deep
layer shear in this vicinity. With the nearly stationary occluded
front being a focus of increase storm relative helicity, and some
moisture pooling occurring just north of the boundary with dewpoints
perhaps getting to near 50 degrees this afternoon, all it would take
is a little sun to help get convection going. The chance of a weak
tornado is non-zero, so we will keep an eye out for this. Also, with
such low freezing levels, some hail approaching severe limits would
not be out of the question as well. Best chance for severe should
remain west southwest of the CWA, however, closer to the surface
low and closer to being underneath the cold core low aloft.

We turn to fog potential tonight. With large quantities of rainfall
recently and positive moisture flux within the east component to the
wind tonight, the chance for reduced visibility is increasing. I
have beefed up wording/grids significantly, and the HRRR surely
backs this up.

The upper level low will continue to give us additional rain chances
and keep us on the cool side until we can finally get it out of here
by mid-week, but unfortunately another trough moving through the
southern/central Plains on Wednesday gives us yet another shot at
some precipitation and perhaps a shot at a dusting of snow. We
finally dry out by Thursday afternoon and beyond as upper level
ridging works in and gives us a break with dry conditions and
warmer weather.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Tuesday)
Issued at 1208 AM CDT Mon Mar 15 2021

Overcast skies with IFR to LIFR ceilings continue through tonight
and most...if not all...of Monday. Some fog is also possible
through mid morning on Monday.

A few spotty showers are possible into the early morning of
Monday, with increasing coverage of showers after 14Z lasting
through the afternoon on Monday.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Heinlein
AVIATION...Mangels
Hazardous weather outlook, Mar 14, 8:24 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
824 PM CDT Sun Mar 14 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
160130-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
824 PM CDT Sun Mar 14 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

Areas of fog will develop tonight, with some locations receiving
dense fog with visibility less than one quarter mile.

Minor flooding will continue in some of those areas that saw 4 to
6 inches of rain over the weekend.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor flooding will continue to be possible in some areas on
Monday due to runoff from this weekends heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Wesely

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 6:38 AM CDTAreal Flood AdvisoryGIDPolk3 hr

Nearby

River Flood Advisories in Nebraska, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.